Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 13 (2017), 053, 14 pages      arXiv:1704.00043
Contribution to the Special Issue on Symmetries and Integrability of Difference Equations

Symmetries of the Hirota Difference Equation

Andrei K. Pogrebkov ab
a) Steklov Mathematical Institute of Russian Academy of Science, Moscow, Russia
b) National Research University Higher School of Economics, Moscow, Russia

Received March 31, 2017, in final form July 02, 2017; Published online July 07, 2017

Continuous symmetries of the Hirota difference equation, commuting with shifts of independent variables, are derived by means of the dressing procedure. Action of these symmetries on the dependent variables of the equation is presented. Commutativity of these symmetries enables interpretation of their parameters as ''times'' of the nonlinear integrable partial differential-difference and differential equations. Examples of equations resulting in such procedure and their Lax pairs are given. Besides these, ordinary, symmetries the additional ones are introduced and their action on the Scattering data is presented.

Key words: Hirota difference equation; symmetries; integrable differential-difference and differential equations; additional symmetries.

pdf (378 kb)   tex (20 kb)


  1. Bogdanov L.V., Konopelchenko B.G., Generalized KP hierarchy: Möbius symmetry, symmetry constraints and Calogero-Moser system, Phys. D 152/153 (2001), 85-96, solv-int/9912005.
  2. Boiti M., Pempinelli F., Pogrebkov A.K., Cauchy-Jost function and hierarchy of integrable equations, Theoret. and Math. Phys. 185 (2015), 1599-1613, arXiv:1508.02229.
  3. Dryuma V.S., Analytic solution of the two-dimensional Korteweg-de Vries (KdV) equation, JETP Lett. 19 (1974), 387-388.
  4. Fioravanti D., Nepomechie R.I., An inhomogeneous Lax representation for the Hirota equation, J. Phys. A: Math. Theor. 50 (2017), 054001, 14 pages, arXiv:1609.06761.
  5. Grinevich P.G., Orlov A.Yu., Virasoro action on Riemann surfaces, Grassmannians, $\det \overline\partial_J$ and Segal-Wilson $\tau$-function, in Problems of Modern Quantum Field Theory (Alushta, 1989), Res. Rep. Phys., Springer, Berlin, 1989, 86-106.
  6. Hirota R., Nonlinear partial difference equations. II. Discrete-time Toda equation, J. Phys. Soc. Japan 43 (1977), 2074-2078.
  7. Hirota R., Discrete analogue of a generalized Toda equation, J. Phys. Soc. Japan 50 (1981), 3785-3791.
  8. Kadomtsev B.B., Petviashvili V.I., On the stability of solitary waves in weakly dispersive media, Sov. Phys. Dokl. 192 (1970), 539-541.
  9. Krichever I., Wiegmann P., Zabrodin A., Elliptic solutions to difference non-linear equations and related many-body problems, Comm. Math. Phys. 193 (1998), 373-396, hep-th/9704090.
  10. Orlov A.Yu., Shul'man E.I., Additional symmetries of the nonlinear Schrödinger equation, Theoret. and Math. Phys. 64 (1985), 862-866.
  11. Pogrebkov A.K., On time evolutions associated with the nonstationary Schrödinger equation, in L.D. Faddeev's Seminar on Mathematical Physics, Amer. Math. Soc. Transl. Ser. 2, Vol. 201, Amer. Math. Soc., Providence, RI, 2000, 239-255, math-ph/9902014.
  12. Pogrebkov A.K., Hirota difference equation and a commutator identity on an associative algebra, St. Petersburg Math. J. 22 (2011), 473-483.
  13. Pogrebkov A.K., Hirota difference equation: inverse scattering transform, Darboux transformation, and solitons, Theoret. and Math. Phys. 181 (2014), 1585-1598, arXiv:1407.0677.
  14. Pogrebkov A.K., Commutator identities on associative algebras, the non-Abelian Hirota difference equation and its reductions, Theoret. and Math. Phys. 187 (2016), 823-834.
  15. Saito S., Octahedral structure of the Hirota-Miwa equation, J. Nonlinear Math. Phys. 19 (2012), 539-550.
  16. Zabrodin A.V., Hirota difference equations, Theoret. and Math. Phys. 113 (1997), 1347-1392, solv-int/9704001.
  17. Zabrodin A.V., Bäcklund transformation for the Hirota difference equation, and the supersymmetric Bethe ansatz, Theoret. and Math. Phys. 155 (2008), 567-584.
  18. Zakharov V.E., Manakov S.V., Construction of multidimensional nonlinear integrable systems and their solutions, Funct. Anal. Appl. 19 (1985), 89-101.
  19. Zakharov V.E., Shabat A.B., A scheme for integrating the nonlinear equations of mathematical physics by the method of the inverse scattering problem. I, Funct. Anal. Appl. 8 (1977), 226-235.

Previous article  Next article   Contents of Volume 13 (2017)